Top answers from doctors based on your search:
Disclaimer

Can I take benadryl at same time as hydrocodone

A 36-year-old member asked:
Dr. Mitchell Cohen
37 years experience Psychiatry
Yes, but caution: Benadryl (diphenhydramine) can be used with hydrocodone to decrease itching and nausea that sometimes happens with hydrocodone. Benadryl (diphenhydram ... Read More
1
1 thank
Dr. Marc Bloom
44 years experience Anesthesiology
Yes, but beware.: Beware that the combination may make you very sleepy and cloud your judgement.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 50-year-old female asked:
Dr. STEPHEN GIROUX
40 years experience Pharmacology
Yes but makes drowsy: Hydrocodone is a pain medication that will cause drowsiness. Benadryl (diphenhydramine) is an anti-histimine which also causes drowsiness and sometime ... Read More
2
2 thanks
Dr. Orrin Ailloni-Charas
29 years experience Anesthesiology
Yes: But both are sedating, so start with a low dose. Discuss it with your doctor.
1
1 thank
Dr. David Conley
31 years experience Anesthesiology
Cautiously: Both are respiratory and mental depressants and therefore should be taken with caution.
A 47-year-old member asked:
Dr. Mark Gujer
26 years experience Anesthesiology
Yes: Benedryl can help with your symptoms. Try 25-50 mg but be advised that it can make you sleepy so no driving or operating equipment until you know how ... Read More
2
2 thanks
Dr. Allan Schwartz
41 years experience Anesthesiology
Allergy?: You may be allergic to the hydrocodone. Call your doctor who prescribed the medication right away, or talk to your pharmacist.
2
2 thanks
Dr. Norman Cohen
36 years experience Anesthesiology
Maybe an allergy: All opioids, of which hydrocodone is one, have itching as a known side effect. If you have itching without any rash or other symptoms, it may be just ... Read More
2
2 thanks
A female asked:
Dr. Matt Wachsman
36 years experience Internal Medicine
Mostly.: There is likely some anti-histamine in the cough syrup. That and not the narcotic is probably the bigger risk. And that isn't a big risk. Furthermore, ... Read More
1
1 thank
A 37-year-old male asked:
Dr. Robert Grindstaff
38 years experience Addiction Medicine
Probably: the combination may cause increased CNS depression but at these doses it should be ok
1
1 thank
A 45-year-old member asked:
Dr. Heidi Fowler
25 years experience Psychiatry
Yes: That is possible. Call 1-800-222-1222 24 hours per day, 7 days per week to reach any poison control center in the United States. You will be connec ... Read More
A 20-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
Totally different: Benadryl (diphenhydramine) is an antihistamine and hydrocodone is an analgesic. Benadryl (diphenhydramine) works for allergic diseases , hydrocodone w ... Read More
A female asked:
Dr. PHILIP WALLER
33 years experience Rheumatology
No: They are basically the same medicine so you could have an allergy to Dramamine also. You can use a medication such as Allergra or Claritin for example ... Read More
A 69-year-old male asked:
Dr. Al Hegab
Dr. Al Hegab answered
40 years experience Allergy and Immunology
Hydrocodone rash: Can be a side effect of the drug or a true allergy, keep taking the benadryl regularly, read the labels carefully and don't exceed recommended dosage ... Read More
A 35-year-old female asked:
Dr. Ajay Acharya
A Verified Doctor answered
A US doctor answered Learn more
Yes: Talk to PMD.......your liver might getting affected.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month